MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-035
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 16 march 2024, a 30mm amplatzer pfo occluder was chosen for implant using a 10f amplatzer trevisio intravascular delivery system.During device preparation, there were slight weaves of thread coming off the device.Both the device and delivery system were exchanged.A 35mm amplatzer pfo occluder was chosen for implant.During procedure, the first disc of the device deployed well.Subsequently, there was a disc bulging formation after the second disc was deployed.The device continuously showed bulging after wiggling and light tugging.The device was recaptured and removed from the patient.There was no interaction with cardiac structures and no angulation or kink in the delivery system.Outside of the patient, the device was unable to regain its expected shape.A new 35mm amplatzer pfo occluder was successfully implanted.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of bulging of disc upon deployment was reported.It was also reported that the device was unable to regain its expected shape outside patient.The device was returned to abbott for investigation and the device met visual and functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.One image from field appeared to show bulbously deployed proximal disc of an occluder device when connected to the delivery cable outside patient.There appeared blood like substance on the distal disc of device.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 30mm amplatzer pfo occluder was chosen for implant using a 10f amplatzer trevisio intravascular delivery system.During device preparation, there were slight weaves of thread coming off the device.Both the device and delivery system were exchanged.A 35mm amplatzer pfo occluder was chosen for implant.During procedure, the first disc of the device deployed well.Subsequently, there was a disc bulging formation after the second disc was deployed.The device continuously showed bulging after wiggling and light tugging.The device was recaptured and removed from the patient.There was no interaction with cardiac structures and no angulation or kink in the delivery system.Outside of the patient, the device was unable to regain its expected shape.A new 35mm amplatzer pfo occluder was successfully implanted.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported as stable.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19073069
Report Number2135147-2024-01614
Device Sequence Number17307789
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public(01)00811806011301(17)270430(10)8463762
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-035
Device Lot Number8463762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV10F45/80.
Patient SexUnknown